Heavy Rain, Western Interior
- When
- March 19, 11:45 PM AST to March 20, 2:00 AM AST
- Where
- Western Interior County, 2 mi WNW of San Sebastian
- Reported by
- Trained Spotter
- Coordinates
- 18.331, -66.998
River Guatemala was reported out of its banks. |
Low level moisture combined with diurnal effects and deep westerlies aloft to produce moderate but sustained convection across the west and northwest interior part of the island. Large areas of 1 to 3 inch rain accumulations were estimated by doppler radar.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
Low level moisture combined with diurnal effects and deep westerlies aloft to produce moderate but sustained convection across the west and northwest interior part of the island. Large areas of 1 to 3 inch rain accumulations were estimated by doppler radar.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Mar 19, 4:12 PM AST, 7 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 412 PM AST MON MAR 19 2007 .SYNOPSIS...AT UPPER LEVELS...TROUGH EXTENDS FROM NEW FOUNDLAND SOUTHWARD ACROSS THE EASTERN BAHAMAS CONTINUING OVER HAITI/DOM. REPUBLIC BORDER. LOOKS LIKE THIS FEATURE WILL BEGIN TO PUSH BACK AS HIGH PRESSURE BUILD INTO THE CENTRAL CARIBBEAN FOR THE NEXT FEW DAYS. AT MID LEVELS...A BROAD AND WEAK TROUGH WHICH EXTENDS FROM THE U.S. VIRGIN ISLANDS WESTWARD ACROSS THE CENTRAL CARIBBEAN IS EXPECTED TO MOVE OVER THE FA THIS EVENING INTO TUESDAY MORNING. AT LOW LEVELS...SUFFICIENT LOW LEVEL MOISTURE OVER THE AREA IN COMBINATION WITH DIURNAL HEATING AND LOCAL EFFECTS...AND THE INTERACTION WITH THE MID LEVEL TROUGH PASSING OVER US THIS AFTERNOON...HAVE PRODUCED ISOLATED TO SCATTERED SHOWERS AND EVEN ISOLATED THUNDERSTORMS OVER SECTIONS OF THE NORTHWEST OF THE ISLAND. && .SHORT TERM...SHOWERS WILL CONTINUE ACROSS THE NORTHWEST PART OF PUERTO RICO FOR THE NEXT COUPLE OF HOURS BEFORE THEY DISSIPATE. THE U.S. VIRGIN ISLANDS AND THE EASTERN PART OF PUERTO RICO INCLUDING CULEBRA AND VIEQUES COULD EXPERIENCE THIS EVENING ISOLATED TO SCATTERED SHOWERS AS LOW LEVEL PERTURBATION JUST EAST OF THE U.S. VIRGIN ISLANDS MOVE WESTWARD TONIGHT. .LONG TERM...EXPECT DIURNAL SHOWER ACTIVITY AND EVEN ISOLATED THUNDERSTORMS DURING THE AFTERNOON HOURS OVER THE WESTERN INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. NEXT FRONTAL BOUNDARY IS EXPECTED TO REACH OUR LOCAL AREA BY LATE SUNDAY INTO MONDAY WHICH WILL RESULT IN ABUNDANT CLOUDINESS AND WIDESPREAD SHOWERS. && .PRELIMINARY POINT TEMPS/POPS... SJU 74 87 73 86 / 30 20 20 20 STT 76 84 76 84 / 30 10 40 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 12/17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON MAR 19 2007 PRZ001>013-AMZ710>750-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED AFTERNOON SHOWERS AND ISOLATED THUNDERSTORMS ALONG THE WEST INTERIOR AND NORTHWEST SECTIONS MAY PRODUCE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. VIZ001-002-AMZ710>730-201000- 600 AM AST MON MAR 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. NO OTHER HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...UPPER TROUGH TO AFFECT LOCAL AREA THURSDAY THROUGH SATURDAY BRINGING SCATTERED SHOWERS AND A FEW THUNDERSTORMS. NO HAZARDOUS WEATHER CONDITIONS EXPECTED THROUGH REMAINDER OF PERIOD. .SPOTTER CALL TO ACTION STATEMENT...NO HAZARDOUS WEATHER CONDITIONS EXPECTED. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
River Guatemala was reported out of its banks. |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 23808.